Friday, July 1, 2022
HomeHealthWhat Does Excedrin Migraine Contain

What Does Excedrin Migraine Contain

How Should I Take Excedrin

Update on the Excedrin recall

Use Excedrin exactly as directed on the label, or as it has been prescribed by your doctor. Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death.

Take Excedrin with food or milk if it makes your stomach upset.

This medication can cause unusual results with certain lab tests for glucose in the urine. Tell any doctor who treats you that you are using Excedrin.

If you need surgery, tell the surgeon ahead of time that you are using Excedrin. You may need to stop using the medicine for a short time.

Store Excedrin at room temperature away from moisture and heat.

What should I avoid?

Avoid drinking alcohol while you are taking Excedrin. Alcohol may increase your risk of stomach bleeding while taking aspirin, or liver damage while taking acetaminophen.

Ask a doctor or pharmacist before using any other cough, cold, allergy, pain, menstrual symptom, or fever medication. Acetaminophen is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Aspirin and caffeine are also contained in many combination medicines. Check the label to see if a medicine contains acetaminophen , aspirin, or caffeine.

Avoid taking another NSAID such as aspirin, ibuprofen , naproxen , celecoxib, diclofenac, indomethacin, meloxicam, and others.

What happens if I miss a dose?

What Does The Temporary Pause In Production Of Excedrin Extra Strength And Excedrin Migraine Mean For Those Living With Migraine

Original article:

Those living with migraine may have to find an alternative over the counter treatment to Excedrin Migraine as it is discontinued until further notice.

Both caplet and gel-tablets of Excedrin Extra Strength and Excedrin Migraine will be temporarily unavailable as GlaxoSmithKline works to resolve an inconsistency in how the ingredients are weighed. The company said in a statement that the production halt is a precautionary measure and that there are no safety risks associated with either product. However, both will be temporarily off the shelves until the issue is resolved.

For people using Excedrin to relieve recurring migraine attacks, this news may be concerning. But what sounds scary, could actually be the ticket to reducing the frequency of your migraine attacks.

Why? Because taking over-the-counter or prescription medications too frequently can actually cause Medication Overuse Headache. Overstimulating the brain pathways involved in reducing pain can create a dependence on medication. Not only does overuse make the medication less effective over time, it also causes pain between attacks and may trigger more frequent attacks. Overuse may even have a hand in progressing the disease from episodic to chronic.

If you rely on these Excedrin products for relief from migraine, the American Migraine Foundation recommends you schedule an appointment with your headache specialist to determine an alternate course of treatment.

Font Size

What Is The Effect Of Migraine On Our Society

Migraine headaches affect and disrupt millions of lives each year. While migraine attacks are responsible for missed family time, strained relationships, loneliness, sleep deprivation, and frustration, migraine also takes its toll on the workplace. According to the National Consumer League, migraine costs society at least $5 billion in lost productivity and 270 lost workdays for every 1,000 workers each year.

  • There are many resources available, including the National Headache Foundation , The American Headache Society .

  • You May Like: Why Do You Get Headaches When Your Pregnant

    Is Taking Exedrin Migraine Daily Dangerous

    Excedrin is a common over-the-counter NSAID for relief of pain associated with mild to migraine headaches, menstrual cramps, toothaches, arthritis, colds and/or nasal congestion. Excedrin may also be used for other conditions as prescribed by a doctor. However, consuming Excedrin every day may have some risks.

    What Should I Avoid

    300 Lined Caplets EXCEDRIN MIGRAINE Wretchedness Reliever ...

    Avoid drinking alcohol while you are taking Excedrin. Alcohol may increase your risk of stomach bleeding while taking aspirin, or liver damage while taking acetaminophen.

    Ask a doctor or pharmacist before using any other cough, cold, allergy, pain, menstrual symptom, or fever medication. Acetaminophen is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Aspirin and caffeine are also contained in many combination medicines. Check the label to see if a medicine contains acetaminophen, APAP, aspirin, or caffeine.

    Avoid taking another NSAID such as aspirin, ibuprofen , naproxen , celecoxib, diclofenac, indomethacin, meloxicam, and others.

    Avoid coffee, tea, cola, energy drinks or other sources of caffeine while taking this medication. They can add to the side effects of the caffeine in the medication.

    Read Also: Liquid Migraine Medicine

    Mechanism Of Acute Migraine Medications

    Migraine pain is considered to be caused by dura mater release of CGRP, with subsequent vasodilation and neurogenic inflammation. Triptans and ergots are agonists of serotonin 5-HT1D receptors, and their activation prevents CGRP release. Agonism at 5-HT1B receptors results in vasoconstriction, which opposes the action of CGRP. Ditans are selective nontriptan oral serotonin receptor agonists, which is thought to stop plasma protein release by action of the trigeminal ganglion. 5-HT1F receptors are not present in vessels. Ditans also inhibit trigeminal nucleus caudalis. Ubrogepant and rimegepant are oral CGRP receptor antagonists.

    The American Headache Society guideline for acute treatment in 2015 summarized evidence-based assessment of acute treatments for migraine: The specific medicationstriptans and dihydroergotamine are effective , whereas effective nonspecific medications include acetaminophen, NSAIDs, opioids 1 , sumatriptan/naproxen , and the combination of acetaminophen/aspirin/caffeine also have level A evidence. Ergotamine tartrate and other forms of dihydroergotamine, ketoprofen 1, intravenous and intramuscular ketorolac 1, flurbiprofen 1, intravenous magnesium 1, and the combination of isometheptene compounds, codeine/acetaminophen1, tramadol/acetaminophen1, prochlorperazine 1, droperidol 1, chlorpromazine 1, and metoclopramide 1 are probably effective .

    Stephen D. Silberstein, in, 2007

    What Are The Symptoms Of Sinus Headaches

    Sinus headaches are associated with a deep and constant pain in the cheekbones, forehead or bridge of the nose. The pain usually intensifies with sudden head movement or straining. The pain is usually accompanied by other sinus symptoms, such as nasal discharge, feeling of fullness in the ears, fever, and facial swelling.

    Whether your headache symptoms can actually be attributed to the sinuses will need to be determined by health care professionals. If your headache is caused by a sinus blockage, such as an infection, you will likely have a fever and require a prescription medication.

    Don’t Miss: Migraine Healthline

    Is There Excedrin Without Caffeine

    ExcedrinExcedrinnoncaffeinenon

    . Similarly, it is asked, does all Excedrin have caffeine?

    Each caplet of Excedrin Extra Strength PainReliever contains 250 milligrams of acetaminophen, 250 mg ofaspirin, and 65 mg of caffeine.

    Beside above, why does Excedrin have caffeine in it? In Excedrin Migraine, caffeine works tonarrow blood vessels in your brain. This decreases the amount ofblood that can flow through the blood vessels at one time. Thisaction helps combat headaches, which happen when blood vesselswiden. Caffeine also helps relieve a headache if its causedby caffeine withdrawal.

    One may also ask, is there aspirin without caffeine?

    Aspirin is not appropriate for everyone, so besure to talk to your doctor before you begin an aspirinregimen. Does Bayer®Aspirin containcaffeine, and if so how much? Bayer® Back& Body contains 32.5mg caffeine in each pill. Noother Bayer®Aspirin products containcaffeine.

    How much caffeine is in Excedrin vs Coffee?

    Unfortunately, its not quite as simple as drinkingcoffee while taking a pain reliever. A standard cup ofcoffee may have as much as 134 mg of caffeine,but the concentration of the stimulant makes a big difference inhow effective it is for headache relief.

    Harmful Interactions: Mixing Alcohol With Medicines

    Excedrin Migraine Caplets for Migraine Pain Relief 200 count

    cansafeyoutakingZoloftSertralineExcedrinTakingcanyoucanyouside effectssertralineZolofttakingtaketogethersafeside effectsCantakecanyouSafeSertralineCan You Take ZoloftTogether

    Send us an This email address is being protected from spambots. You need JavaScript enabled to view it. or give us a call at 728-5146

    • 701 Brickell Avenue, Suite 1550 Miami, Florida 33131.
    • 728-5146

    Read Also: Community Coffee Coupon Codes

    Read Also: Optical Migraine Symptoms Mayo Clinic

    Aspirin Toxicity In Dogs

    Aspirin is prescribed to dogs in doses between 5 and 10 mg per kilogram of body weight. Amounts exceeding these recommendations are potentially dangerous or even lethal. A single Excedrin Migraine contains 250 mg aspirin.

    If there is a 10-kilos dog, its therapeutic aspirin dose would be 50 or 100 mg, based on its needs. The Excedrin Migraine pill exceeds the recommended amount, and it exceeds it 2.5 to 5 times. Basically, one Excedrin Migraine pill can cause aspirin poisoning in dogs weighing less than 25 kilograms.

    Signs of aspirin poisoning include:

    Vomiting

    Bloody diarrhea .

    Aspirin damages the red blood cells and can cause multiple organ failure. If the stomach ulcers it causes perforate the stomachs lining, secondary peritonitis is likely to occur.

    Why Do I Wake Up With A Headache On Weekends Or Holidays When I Sleep In Longer

    Many people experience headaches on weekends and holidays. In fact, the “”weekend”” headache is a recognized occurrence. Altered sleep patterns may contribute to weekend headaches. If you use weekends to “”sleep in,”” you may actually be oversleeping, and that may cause migraines in some people. Migraine headaches can begin during the stage of sleep called Rapid Eye Movement . REM sleep accounts for about 25% of adult sleep time. Therefore, the more you sleep, the more REM sleep you experience, and the more likely you are to get a headache. Maintaining a consistent sleep schedule by getting up at the same time as you do during the week should help you avoid this problem.

    Recommended Reading: Does Low Blood Pressure Cause Migraines

    Why Was It Discontinued

    Earlier this year, GlaxoSmithKline , the manufacturer of Excedrin, temporarily paused production of Excedrin Migraine and Excedrin Extra Strength. They did so as a precaution to resolve an inconsistency in how the ingredients were weighed. As of this month, GSK has resumed production and you should start seeing these products back on the shelves shortly.

    Excedrin Serious Side Effects

    Excedrin Migraine Medication 300 Caplets

    Get emergency medical help if you have any of these signs of an allergic reaction to Excedrin: hives difficulty breathing swelling of your face, lips, tongue, or throat.

    In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking Excedrin and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

    Stop using Excedrin and call your doctor at once if you have:

    • severe anxiety, agitation, confusion, panic
    • easy bruising or bleeding
    • a light-headed feeling, like you might pass out
    • if you feel very thirsty or hot, are unable to urinate, and have heavy sweating or hot and dry skin
    • symptoms of stomach bleedingbloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
    • high potassiumslow heart rate, weak pulse, muscle weakness, tingly feeling or
    • liver problemsnausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice .

    Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:

    Other side effects of Exedrin

    • Belly pain or heartburn.
    • Upset stomach.

    Don’t Miss: Migraine Pain Medication List

    What Is Biofeedback Can It Really Reduce Pain

    Biofeedback is one of the relaxation techniques commonly used in headache centers. Simply put, a machine is used to provide feedback to sufferers about muscle tension, which is associated with pain. Using that information patients learn to reduce the muscle tension in their bodies. With practice, this effect may be achieved without the machine. Studies have shown that people who learn biofeedback techniques can reduce pain by up to 50%-70%. For more information, contact The Biofeedback Certification Institute of America at 420-2902.

    What Drugs And Food Should I Avoid While Taking Excedrin

    Avoid drinking alcohol. It may increase your risk of liver damage or stomach bleeding.

    Ask a doctor or pharmacist before using other medicines for pain, fever, swelling, or cold/flu symptoms. They may contain ingredients similar to acetaminophen or aspirin .

    Avoid coffee, tea, cola, energy drinks or other sources of caffeine while taking this medication. They can add to the side effects of the caffeine in the medication.

    You May Like: Migraine With Aura Pregnancy

    I Have Heard That Caffeine May Not Be Safe Is That True

    Caffeine has been an ingredient in both OTC and prescription drug products for many decades. Medical research has demonstrated that caffeine is a safe and effective addition to the combination of acetaminophen and aspirin in medications for relief of pain when used at the appropriate dose. The acetaminophen-aspirin-caffeine combination is approved and clinically proven to be effective and well-tolerated for the relief of both migraine and tension-type headache pain, but as always, you should follow package directions.

    The recommended dose of this product contains about as much caffeine as a cup of coffee. Limit the use of caffeine-containing medications, foods, or beverages while taking this product because too much caffeine may cause nervousness, irritability, sleeplessness, and, occasionally, rapid heartbeat.

  • Caffeine has been found to enhance the pain relieving function of aspirin and acetaminophen when used in combination as in Excedrin® Extra Strength.

  • What Should I Watch For While Using This Medicine

    When will Excedrin return to the shelves?

    Tell your doctor or health care professional if the pain lasts more than 10 days, if it gets worse, or if there is a new or different kind of pain. Tell your doctor if you see redness or swelling. If you are treating a fever, check with your doctor if the fever that lasts for more than 3 days.

    Do not take Tylenol or medicines that have acetaminophen with this medicine. Too much acetaminophen can be very dangerous. Always read medicine labels carefully.

    Report any possible overdose to your doctor or health care professional right away, even if there are no symptoms. The effects of extra doses may not be seen for many days.

    This medicine can irritate your stomach or cause bleeding problems. Do not smoke cigarettes or drink alcohol. Do not lie down for 30 minutes after taking this medicine to prevent irritation to your throat.

    If you are scheduled for any medical or dental procedure, tell your healthcare provider that you are taking this medicine. You may need to stop taking this medicine before the procedure.

    Do not take this medicine close to bedtime. It may prevent you from sleeping.

    This medicine may be used to treat migraines. If you take migraine medicines for 10 or more days a month, your migraines may get worse. Keep a diary of headache days and medicine use. Contact your healthcare professional if your migraine attacks occur more frequently.

    Recommended Reading: 8 Weeks Pregnant And Headaches

    Can You Take Excedrin With Alcohol

    Excedrin products contain acetaminophen. Severe liver damage may occur if you consume 3 or more alcoholic drinks every day while using these products. Most Excedrin products also contain aspirin, an NSAID, which may cause severe stomach bleeding. The chance is higher if you have 3 or more alcoholic drinks every day while using these products. It is recommended to avoid alcohol use if taking Excedrin PM.

    What Drugs And Food Should I Avoid While Taking Acetaminophen And Caffeine

    Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

    Avoid drinking alcohol. It may increase your risk of liver damage while taking acetaminophen.

    Avoid coffee, tea, cola, energy drinks or other sources of caffeine while taking this medication. They can add to the side effects of the caffeine in the medication.

    Recommended Reading: Mr Coffee Cleaning Light

    Don’t Miss: Imitrex For Migraines Side Effects

    How To Use Excedrin Migraine

    See also Warning section.

    If you are taking the over-the-counter product to self-treat, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed.

    Take this medication by mouth as directed by your doctor, or follow the product package directions. Drink a full glass of water with this medication unless your doctor directs you otherwise. If you are using the tablet form of this medication, do not lie down for at least 10 minutes after you have taken this drug. If upset stomach occurs, you may take it with food or milk.

    The dosage is based on your medical condition and response to treatment. Do not increase your dose or use this drug more often or for longer than directed. Do not use this product for pain lasting longer than 10 days or fever lasting more than 3 days. Use the smallest effective dose. Consult your doctor or pharmacist for more information.

    If you are taking this drug “as needed” , remember that pain medications work best if they are used as the first signs of pain occur. If you wait until the pain has worsened, the medication may not work as well.

    Consult your doctor if your condition persists or worsens .

    I Have Started To Get Headaches Since Beginning A Job As A Computer Operator Could Eyestrain Be A Factor

    Gateway Health OTC Store. Excedrin Migraine 500mg Caplets ...

    Possibly, yes. Eyestrain headaches can result from contraction of muscles in and around the eyes. They are common among computer workers. These headaches cause mild pain in the forehead or in the eyes themselves, which frequently improves after the eyes are rested. Taking five minute breaks every hour and shifting the focus of your eyes from close up to far away may help prevent eyestrain headaches. However, eyestrain is generally not a cause of recurrent or chronic headaches. If you suffer frequently, you should have your eyes checked to determine your need for glasses or a new lens prescription, and to rule out glaucoma, which can cause headache symptoms.

    Read Also: Acetaminophen For Headaches

    RELATED ARTICLES

    Popular Articles